Authors: Velimirović, Lazar 
Perić, Zoran
Stanković, Miomir
Nikolić, Jelena
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Numerical Determination of the Optimal Value of Quantizer’s Segment Threshold Using Quadratic Spline Functions
Journal: British Journal of Mathematics & Computer Science
Volume: 3
Issue: 4
First page: 500
Last page: 508
Issue Date: 2013
Rank: M52
DOI: 10.9734/BJMCS/2013/4274
In this paper, an approximation of the optimal compressor function using the quadratic spline functions has been presented. The coefficients of the quadratic spline functions are determined by minimizing the mean-square error (MSE). Based on the obtained approximative quadratic spline functions, the design for companding quantizer for Gaussian source is done. The support region of proposed companding quantizer is divided on segments of unequal size, where the optimal value of segment threshold is numerically determined depending on maximal value of the signal to quantization noise ratio (SQNR). It is shown that by the companding quantizer proposed in this paper, the SQNR that is very close to SQNR of nonlinear optimal companding quantizer is achieved.
Keywords: Quadratic spline functions | Optimal compressor function | Mean square error | Quantizer’s segment threshold
Publisher: SCIENCEDOMAIN international
Project: Development of new information and communication technologies, based on advanced mathematical methods, with applications in medicine, telecommunications, power systems, protection of national heritage and education 

Show full item record

Page view(s)

checked on May 9, 2024

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.